Alert archive / California / High Wind Watches in 2007

High Wind Watch 1, NWS Eureka, CA

November 30, 2007

NWS Eureka, CA issued this high wind watch at Nov 30, 2007, 3:16 PM PST. It took effect at Dec 2, 2007, 6:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 30, 2007, 3:16 PM PST (23:16 UTC)
In effect from
Dec 2, 2007, 6:00 AM PST
Expired
Dec 1, 2007, 6:52 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 302316
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
316 PM PST FRI NOV 30 2007

CAZ001-003-011300-
/O.NEW.KEKA.HW.A.0001.071202T1400Z-071203T2300Z/
REDWOOD COAST-NORTH COAST INTERIOR-
316 PM PST FRI NOV 30 2007

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON. 

A DEVELOPING STORM OVER THE PACIFIC IS EXPECTED TO BRING STRONG
SOUTHERLY WINDS TO HUMBOLDT AND DEL NORTE COUNTIES SUNDAY AND
MONDAY. WINDS WILL RAPIDLY INCREASE SUNDAY MORNING ALONG THE
COAST AND MOUNTAIN RIDGES...WITH WIDESPREAD STRONG WINDS EXPECTED
SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON. THE HIGHEST WINDS WILL
OCCUR ALONG COASTAL HEADLANDS FROM TRINIDAD NORTH TO THE OREGON
BORDER...AS WELL AS OVER MOUNTAIN RIDGES. SUSTAINED WINDS OF 30 TO
40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE IN THESE LOCATIONS.
LOWER ELEVATION LOCATIONS FROM HUMBOLDT BAY SOUTH WILL WITNESS
SLIGHTLY LOWER WIND SPEEDS...BUT GUSTS OF 50 MPH ARE STILL
POSSIBLE.  WINDS WILL RAPIDLY DECREASE MONDAY EVENING. 

WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO OUTSIDE
STRUCTURES...AND POTENTIALLY RESULT IN POWER OUTAGES. MOTORISTS
DRIVING HIGH PROFILE VEHICLES MAY WISH TO PLAN TRAVEL BEFORE OR
AFTER THESE WINDS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

BURGER
2 follow-up statements
000 
WWUS76 KEKA 011219
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
419 AM PST SAT DEC 1 2007

CAZ001-003-020130-
/O.UPG.KEKA.HW.A.0001.071202T1400Z-071203T2300Z/
/O.NEW.KEKA.HW.W.0001.071202T1000Z-071204T0800Z/
REDWOOD COAST-NORTH COAST INTERIOR-
419 AM PST SAT DEC 1 2007

...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST
MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THE FIRST OF TWO INTENSE STORMS WILL REACH THE NORTHERN CALIFORNIA
COAST VERY EARLY SUNDAY MORNING. SOUTHERLY WINDS WILL BEGIN TO 
INCREASE LATE SATURDAY NIGHT WITH SUSTAINED WINDS REACHING SPEEDS
OF 30 TO 40 MPH DURING THE DAY ON SUNDAY. THE SOUTHERLY WINDS
WILL REMAIN STRONG INTO MONDAY AS ANOTHER POSSIBLY STRONGER STORM
MOVES THROUGH THE REGION. STRONGEST WINDS WILL OCCUR ALONG COASTAL
HEADLANDS FROM TRINIDAD NORTH TO THE OREGON BORDER...AS WELL AS
OVER MOUNTAIN RIDGES AND EXPOSED AREAS OF INTERIOR HUMBOLDT AND
DEL NORTE COUNTIES. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO
60 MPH ARE POSSIBLE IN THESE LOCATIONS THROUGH MONDAY EVENING.
WINDS WILL RAPIDLY DECREASE MONDAY NIGHT. 

WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO OUTSIDE STRUCTURES...
AND POTENTIALLY RESULT IN POWER OUTAGES. MOTORISTS DRIVING HIGH
PROFILE VEHICLES MAY WISH TO PLAN TRAVEL BEFORE OR AFTER THESE
WINDS.|

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ002-020130-
/O.NEW.KEKA.HW.W.0001.071202T1000Z-071204T0800Z/
MENDOCINO COAST-
419 AM PST SAT DEC 1 2007

...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST
MONDAY NIGHT. 

THE FIRST OF TWO INTENSE STORMS WILL REACH THE NORTHERN CALIFORNIA
COAST VERY EARLY SUNDAY MORNING. A SECOND AND POTENTIALLY STRONGER
STORM WILL MAINTAIN THE STRONG SOUTHERLY WINDS THROUGH LATE
MONDAY. WINDS WILL BEGIN TO INCREASE LATE SATURDAY NIGHT WITH
SUSTAINED WINDS REACHING SPEEDS OF 30 TO 40 MPH DURING THE DAY ON
SUNDAY AND MONDAY ACROSS COASTAL AREAS OF MENDOCINO COUNTY. GUSTS
TO 60 MPH OVER LOCALLY WIND PRONE AREAS AND EXPOSED AREAS ALONG
HIGHER ELEVATIONS ARE ANTICIPATED.  THE WINDS WILL RAPIDLY 
DECREASE MONDAY NIGHT.

WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO OUTSIDE STRUCTURES...
AND POTENTIALLY RESULT IN POWER OUTAGES. MOTORISTS DRIVING HIGH
PROFILE VEHICLES MAY WISH TO PLAN TRAVEL BEFORE OR AFTER THESE
WINDS.|

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS76 KEKA 011452 CCA
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
419 AM PST SAT DEC 1 2007

CAZ001-003-020130-
/O.UPG.KEKA.HW.A.0001.071202T1400Z-071203T2300Z/
/O.NEW.KEKA.HW.W.0001.071202T1000Z-071204T0800Z/
REDWOOD COAST-NORTH COAST INTERIOR-
419 AM PST SAT DEC 1 2007

...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST
MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THE FIRST OF TWO INTENSE STORMS WILL REACH THE NORTHERN CALIFORNIA
COAST VERY EARLY SUNDAY MORNING. SOUTHERLY WINDS WILL BEGIN TO 
INCREASE LATE SATURDAY NIGHT WITH SUSTAINED WINDS REACHING SPEEDS
OF 30 TO 40 MPH DURING THE DAY ON SUNDAY. THE SOUTHERLY WINDS
WILL REMAIN STRONG INTO MONDAY AS ANOTHER POSSIBLY STRONGER STORM
MOVES THROUGH THE REGION. STRONGEST WINDS WILL OCCUR ALONG COASTAL
HEADLANDS FROM TRINIDAD NORTH TO THE OREGON BORDER...AS WELL AS
OVER MOUNTAIN RIDGES AND EXPOSED AREAS OF INTERIOR HUMBOLDT AND
DEL NORTE COUNTIES. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO
60 MPH ARE POSSIBLE IN THESE LOCATIONS THROUGH MONDAY EVENING.
WINDS WILL RAPIDLY DECREASE MONDAY NIGHT. 

WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO OUTSIDE STRUCTURES...
AND POTENTIALLY RESULT IN POWER OUTAGES. MOTORISTS DRIVING HIGH
PROFILE VEHICLES MAY WISH TO PLAN TRAVEL BEFORE OR AFTER THESE WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ002-020130-
/O.NEW.KEKA.HW.W.0001.071202T1000Z-071204T0800Z/
MENDOCINO COAST-
419 AM PST SAT DEC 1 2007

...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT PST
MONDAY NIGHT. 

THE FIRST OF TWO INTENSE STORMS WILL REACH THE NORTHERN CALIFORNIA
COAST VERY EARLY SUNDAY MORNING. A SECOND AND POTENTIALLY STRONGER
STORM WILL MAINTAIN THE STRONG SOUTHERLY WINDS THROUGH LATE
MONDAY. WINDS WILL BEGIN TO INCREASE LATE SATURDAY NIGHT WITH
SUSTAINED WINDS REACHING SPEEDS OF 30 TO 40 MPH DURING THE DAY ON
SUNDAY AND MONDAY ACROSS COASTAL AREAS OF MENDOCINO COUNTY. GUSTS
TO 60 MPH OVER LOCALLY WIND PRONE AREAS AND EXPOSED AREAS ALONG
HIGHER ELEVATIONS ARE ANTICIPATED.  THE WINDS WILL RAPIDLY 
DECREASE MONDAY NIGHT.

WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE TO OUTSIDE STRUCTURES...
AND POTENTIALLY RESULT IN POWER OUTAGES. MOTORISTS DRIVING HIGH
PROFILE VEHICLES MAY WISH TO PLAN TRAVEL BEFORE OR AFTER THESE WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high wind watch went out at Nov 30, 5:37 AM PST, 9 hours 39 minutes earlier.

Area forecast discussion, Nov 30, 5:37 AM PST, 9 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
537 AM PST FRI NOV 30 2007

.SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE OVER THE NORTHERN
PORTION OF THE FORECAST AREA THROUGH SATURDAY AS A SERIES OF UPPER
LEVEL DISTURBANCES SLIDE SOUTHWARD OFFSHORE OF NORTHERN
CALIFORNIA. A STRONG STORM SYSTEM WILL BRING STRONG WINDS AND
HAZARDOUS SEAS ACROSS THE NORTHERN CALIFORNIA WATERS...AND RAIN
ACROSS NORTHWESTERN CALIFORNIA EARLY NEXT WEEK.

&&

.DISCUSSION...VERY COLD UPPER LEVEL LOW CONTINUES TO SIT OVER THE
HUDSON BAY IN EASTERN CANADA WITH A BROAD TROF EXTENDING FROM IT
INTO THE WESTERN CONUS. IT IS THIS SYSTEM THAT WILL KEEP THE
WEATHER ACROSS NORTHWEST CALIFORNIA UNSETTLED THROUGH THE
WEEKEND. SEVERAL SMALLER...AND VERY COLD SHORTWAVES WILL ROTATE
AROUND THIS TROF THROUGH SUNDAY.

WATER VAPOR AND IR SATELLITE IMAGERY THIS MORNING SHOWS ONE OF
THESE UPPER LEVEL SHORTWAVES CURRENTLY SLIDING SOUTHWARDS WELL OFF
THE SOUTHERN OREGON COASTLINE. THE NEXT SHORTWAVE ROTATING AROUND
THE MAIN TROF IS ALSO VISIBLE OFF THE COAST OF BRITISH
COLOMBIA...AND IT IS FORECASTED TO MOVE DOWN THE COAST LATER
TONIGHT. THOUGH THESE SYSTEMS HAVE FAIRLY GOOD DYNAMICS ASSOCIATED
WITH THEM...PRECIPITABLE WATER VALUES OVER THE PACIFIC NW AND
EASTERN PACIFIC REMAIN FAIRLY LOW. THIS LACK OF MOISTURE WILL
LIMIT SHOWER ACTIVITY TO MAINLY IN THE VICINITY OF THE STRONGEST
PORTIONS OF THE UPPER LEVEL SHORTWAVES...WHICH ARE FORECASTED TO
REMAIN WELL OFFSHORE. A FEW LIGHT SHOWERS MAY SURVIVE TO REACH
THE IMMEDIATE COAST NORTH OF CAPE MENDOCINO.

THE MAIN UPPER LEVEL LOW WILL BEGIN TO RETROGRADE WESTWARDS INTO THE
GULF OF ALASKA ON SATURDAY AS THE STRONG RIDGE CURRENTLY OVER THE
CENTRAL PACIFIC AND ALASKA BREAKS DOWN. THE REDEVELOPMENT OF A
COLD POLAR VORTEX OVER THE GULF OF ALASKA IS EXPECTED EARLY NEXT
WEEK...SETTING UP A STRONG...NEARLY ZONAL JET ACROSS THE PACIFIC.
SUBTROPICAL MOISTURE CURRENTLY OVER THE WEST PACIFIC IS FORECASTED
TO BE TRANSPORTED IN THE WESTERLY FLOW ACROSS THE PACIFIC...SUPPORTING
A GOOD MOISTURE SUPPLY OVER THE REGION.

THOUGH THE EXACT TIMING AND LOCATION OF ITS DEVELOPMENT REMAIN
UNCERTAIN...CONFIDENCE REMAINS HIGH IN THE DEVELOPMENT OF A STRONG
SURFACE LOW OVER THE EASTERN PACIFIC LATE SUNDAY INTO MONDAY.
STRONG SOUTHERLY WINDS WILL DEVELOP OUT AHEAD OF THE LOW ACROSS
NORTHWEST CALIFORNIA...WITH SUSTAINED WINDS OF 25-35 MPH POSSIBLE
ALONG THE COAST SUNDAY AND MONDAY. COASTAL
HEADLANDS...RIDGETOPS...AND OTHER FAVORED LOCATIONS COULD SEE
GUSTS APPROACHING 60 MPH.

WARM ADVECTION ASSOCIATED WITH THE STRONG SOUTHERLY FLOW WILL
QUICKLY RAISE SNOW LEVELS LATE SUNDAY AFTERNOON...LIMITING
SNOWFALL AMOUNTS TO THE HIGHEST ELEVATIONS. THE BEST CHANCE FOR
MEASURABLE SNOW WILL BE ON SATURDAY NIGHT...AS MOISTURE BEGINS TO
MOVE INTO THE AREA AND THE COLDEST AIR ASSOCIATED WITH THE UPPER
LEVEL LOW MOVES TO OUR NORTH. DYNAMICS AND AVAILABLE MOISTURE
POSE THE POTENTIAL FOR SIGNIFICANT RAINFALL TOTALS...ESPECIALLY
OVER THE KING MOUNTAIN RANGE AND NORTHERN DEL NORTE COUNTY. THE
SOUTHERLY WINDS WILL PLACE THE EUREKA AREA IN THE RAIN SHADOW OF
THE KING MOUNTAIN RANGE. THEREFORE EXPECT LOWER RAINFALL AMOUNTS
FOR AREAS JUST NORTH OF THE KING RANGE. ALM

&&

.AVIATION...AN UPPER TROUGH HAS BEEN DIGGING OFFSHORE THE
COAST...WITH CLOSED CELL CUMULUS STAYING OFFSHORE. SATELLITE
IMAGERY DID SHOW PATCHES OF STRATOCUMULUS TYPE CLOUDS OVER
THE INTERIOR...BUT NOTHING WAS SHOWING UP ON RADAR ANYWHERE.
WITH THE UPPER TROUGH SWINGING OVER NW CA TONIGHT...STRATOCUMULUS
CLOUDS STREAMING SOUTHWARD OFFSHORE OVER THE COASTAL WATERS MAY
PUSH ASHORE AROUND CAPE MENDOCINO AND BRING BRIEF MVFR CEILINGS
TO THE COASTAL SITES. DJB

&&

.MARINE...GOING SHORT TERM FORECAST CONCERN CONTINUES TO BE THE
NORTH WINDS...MAINLY AROUND AND SOUTH OF THE CAPE. IN ADDITION
...SEAS HAVE COME UP...AND WERE RUNNING VERY STEEP AROUND 10 FT
THROUGH THE NIGHT. THUS WILL NEED TO RE-HOIST THE SMALL CRAFT
ADVISORY NORTH OF THE CAPE...FOR HAZARDOUS SEAS. MODELS LOOK TO
HAVE A DECENT HANDLE ON THE WINDS THROUGH TONIGHT AND WILL
CONTINUE WITH A BLEND OF THE NAM AND GFS SOLUTIONS...FROM
THE 12Z...18Z AND WHAT WE HAVE OF THE 0OZ SETS. AS FOR THE
SEAS...THE ENP AND SWAN INDICATE A MIXTURE OF TWO WAVE
GROUPS...ONE IN THE 8-10 SECOND BAND AND ANOTHER IN THE
14-16 SECOND BAND. THESE WAVES WERE COMBINING FORCES AND
CREATING STEEP AND VERY STEEP SEAS OF 8-10 FEET. SOMEWHAT
UNCERTAIN AS TO HOW LONG TO KEEP THE ADVISORY IN EFFECT.
WILL BE CAUTIOUS AND KEEP THE ADVISORY GOING TIL THIS EVENING.

WINDS AND SEAS SHOULD SUBSIDE ON SATURDAY...BEFORE AN INTENSE
STORM SYSTEM IN THE CENTRAL PACIFIC APPROACHES THE WEST COAST.
THE LATEST RUNS OF THE GFS AND NAM12 HAVE SPED UP THE ONSET OF
THE SOUTH WINDS. GALES LOOK TO START UP AS EARLY AS SAT NIGHT.
SOLUTIONS REMAIN CONSISTENT ON WINDS RAMPING UP TO 45-50 KTS
SUN AND MON...BUT WERE MUCH FASTER AND BRING STORM FORCE WINDS
TO THE OUTER WATERS BY SUN AFTERNOON...AS A WARM FRONT
APPROACHES THE COAST. WINDS SHOULD COME UP AGAIN ON MONDAY
AS A BAROCLINIC BAND EDGES TOWARD THE COASTAL WATERS. BE
INTERESTING TO SEE IF A SQUALL LINE DEVELOPS ON MONDAY.
WITH WINDS OF 45-50 KTS BEAUFORT WIND SCALE INDICATES SEAS
OF 29-41 FT. ENP HAS THE TRAILING WEST SWELL ARRIVING
MONDAY NIGHT AND DURING THE DAY ON TUESDAY. THERE IS
STILL A GREAT DEAL OF UNCERTAINTY IN THE MAGNITUDE OF
THE SWELL. FOR NOW WILL FOLLOW THE ENP SCENARIO. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM PT ST GEORGE TO CAPE
MENDOCINO OUT 60 NM.
SMALL CRAFT ADVISORY FROM CAPE MENDOCINO TO PT ARENA OUT 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

High Wind Watches in California, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.